MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL¿; LOWENSTEIN-JENSEN MEDIUM SLANTS; CULTURE MEDIA, ENRICHED

BECTON, DICKINSON & CO. (SPARKS) BD BBL¿; LOWENSTEIN-JENSEN MEDIUM SLANTS; CULTURE MEDIA, ENRICHED
Model Number 220909
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that during use with bd bbl¿; lowenstein-jensen medium slants 6 tubes were contaminated and growing mycobacterium mucogenicum.Negative control has been incubating and results have not be yet been reported.There was no report of patient impact.The following information was provided by the initial reporter: customer reporting possible contamination with product 220909, lot 0218586.They have seen 6 tubes growing mycobacterium mucogenicum which is much higher than they would normally see.The organisms were id¿d with bruker.Tubes are received refrigerated and stored refrigerated once received.Customer states tubes were inoculated over the course of a few days towards the end of april, beginning of may, and is unsure if the same hood was used when inoculating the tubes each time.Customer states they have a negative control incubating and will check to see if there is any growth and get back with that information.Customer wants to know if there have been any other cases of this type of contamination we are aware of as they are trying to investigate what is going on at their facility.No results have been reported out as customer has set tubes aside because they found the high rate of this organism strange.Customer does not believe they have any remaining tubes of the lot number left to send in for quality investigation but will double check.
 
Additional Manufacturer Narrative
H.6.Investigation: material 220909 is manufactured by rehydrating the media components with usp purified water and thoroughly mixing until a homogeneous solution is obtained.The tubes are filled, capped, torqued and then labeled by machine per standard operating procedure (sop).The tubes are then packed into trays and loaded onto a slant rack cart.The loaded cart is then run on a set inspissation cycle per sop.Post inspissation, tubes are packaged into final shipping configurations.The batch history record review for batch was satisfactory and no notifications were generated during manufacturing and inspection.Filling, torquing and packaging processes were within specifications.In process checks during packaging are performed.Qc inspection and testing were satisfactory at time of release.Qc inspection and testing were satisfactory at time of release.The complaint history for this batch was reviewed and no other complaints have been taken on this batch.Retention samples from batch 1174674 (10 tubes) were available for inspection.A carton of 10 tubes showed no evidence of contamination from visual inspection.According to the certificate of analysis slant appearance should be light green to light blue green all 10/10 retention tubes were in color specifications with the certificate of analysis.For further investigation of contamination two tubes went into testing.One tube was placed in the 33-to-37-degree celsius incubator and one tube was placed in the 20-to-25-degree celsius incubator.No microbial growth was observed in 2/2 incubated retention tubes at seven days incubation.No photos were received to assist with the investigation.No returns were received to assist with the investigation.This complaint cannot be confirmed.Bd will continue to trend complaints for contamination.H3 other text : see h.10.
 
Event or Problem Description

Brand Name
BD BBL¿; LOWENSTEIN-JENSEN MEDIUM SLANTS
Common Device Name
CULTURE MEDIA, ENRICHED
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12135584
Report Number1119779-2021-01150
Device Sequence Number4616227
Product Code KZI
UDI-Device Identifier30382902209097
UDI-Public30382902209097
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/30/2022
Device Model Number220909
Device Catalogue Number220909
Device Lot Number0218586
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2021
Supplement Date Received by Manufacturer12/23/2021
Initial Report FDA Received Date07/08/2021
Supplement Report FDA Received Date01/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/05/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown